Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Dec 18, 2021, 7:24 PM EST for Baldwin County, Bibb County, Jones County, Georgia. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 18, 2021, 7:24 PM EST (00:24 UTC)
- Expired
- Dec 18, 2021, 8:00 PM EST
- In force
- 36 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.00 in
- Wind
- 40
Counties Baldwin County, GA, Bibb County, GA, Jones County, GA
The radar
The Robins AFB radar (KJGX), 52 km from the middle of the area, began a volume at 00:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 0.4 hours before the alert went out and 316 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 979 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
754
WWUS82 KFFC 190024
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
724 PM EST Sat Dec 18 2021
GAZ059-060-071>073-082-190100-
Putnam GA-Monroe GA-Baldwin GA-Bibb GA-Jones GA-Jasper GA-
724 PM EST Sat Dec 18 2021
...A strong thunderstorm will impact portions of northern Baldwin,
northern Bibb, southwestern Putnam, southeastern Monroe, Jones and
southeastern Jasper Counties through 800 PM EST...
At 723 PM EST, a strong thunderstorm was near Dames Ferry, or 7 miles
west of Gray, moving northeast at 45 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Macon, Milledgeville, Gray, Payne, Payne City, Midway-Hardwick,
Meriwether, Postell, Bradley, Wayside, Allenwood, Resseaus
Crossroads, Round Oak, Plant Harlee Branch, Wesleyan, Arkwright,
Browns Crossing, Juliette, Ethridge and James.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3313 8312 3278 8373 3298 8392 3339 8360
3321 8326 3320 8327 3319 8327 3319 8326
3318 8321
TIME...MOT...LOC 0023Z 227DEG 39KT 3300 8366
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Dec 18, 2:54 PM EST, 4 hours 30 minutes earlier.
Area forecast discussion, Dec 18, 2:54 PM EST, 4 hours 30 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 254 PM EST Sat Dec 18 2021 .SHORT TERM /Tonight through Sunday Night/... Current mosaic radar loop shows a line of showers and isolated thunderstorms moving SE through the state. This is the first line that was originally associated with the wave that moved NE out of the Gulf last night. The main frontal boundary is still back across the Mid MS river valley and is expected to move into NW GA around Midnight. This front weakens substantially as it move east so not expecting much from it. We will see some showers from the front but it will mainly clear things out and cool things down once it moves SE of the area Sun afternoon. Right now the main issue is the gusty winds and isolated thunderstorms over North and Central GA. Instability is fairly weak so not expecting any severe storms but would not be surprised to see a few strong ones. With the wave and the frontal boundary bringing precip to the area we are looking at precip totals in the 0.25 to 1.25 inch range through Sun evening. The continued southerly flow will keep GA fairly warm tonight and Sunday but things cool off fast once the front moves through. Lows tonight will only get down into the 40s and 50s. Day time highs Sunday will get up into the 60s and 70s across central GA but only into the 50s across N GA. The colder airmass filters in behind the front Sunday evening/night with lows in the 30s and 40s. 01 && .LONG TERM /Monday through Saturday/... Fcst period starts dry under sfc ridge/hybrid wedge for Monday in the wake of the short term cfp. This regime is short-lived as moisture advection returns to the area off the northern Gulf and an upper wave rather far south approaches from the west. Monday night should have some shower chances increasing from the south with possible onset upglide against the wedge, then some greater coverage for Tuesday in the southern majority as the upper forcing increasing and translated sfc low tracks closer. Guidance has a bit more consensus on exit timing of the system Tuesday night, though the Euro continues to still be more progressive than the GFS. Wednesday thru Friday looks to stay dry under NW flow aloft, then a possible weak disturbance could bring just a slight chance of showers to the north Saturday but of course there is much uncertainty that far out. Max temps will be below climo for Mon given wedge and also Tue with increased precip, then should moderate gradually warmer each day after with near normal Wed and above normal the rest of the week into the weekend. Baker && .AVIATION... 18Z Update... Line of SHRA/TSRA just went through the ATL area TAF sites and will move through AHN/CSG/MCN shortly. Expecting some more showers and thunderstorms to fill in behind this first line as the main frontal boundary moves into NW GA tonight. Should see the precip tapper off overnight towards Sun morning. Winds are mainly out of the SW in the 8-12kt range with some higher gust in and around the stronger storms. Will see the wind speeds stay up through the night then and through Sunday afternoon. Speeds will get down to 8kt or less Ceilings are variable between MVFR and VFR but will see ceilings go back down into the IFR range overnight. Ceilings will lift and get back to VFR and SCT out Sun afternoon. //ATL Confidence...18Z Update... Confidence medium to high on all elements. 01 && .PRELIMINARY POINT TEMPS/POPS... Athens 55 64 37 51 / 60 30 10 5 Atlanta 50 56 39 52 / 70 30 5 5 Blairsville 43 52 30 51 / 70 20 0 5 Cartersville 45 53 35 53 / 70 20 0 5 Columbus 56 63 41 57 / 80 30 0 10 Gainesville 52 60 36 50 / 60 30 5 5 Macon 59 65 41 56 / 90 40 5 10 Rome 46 54 33 56 / 60 20 0 5 Peachtree City 49 58 37 53 / 70 30 0 5 Vidalia 64 72 45 56 / 60 40 10 10 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...01 LONG TERM....Baker AVIATION...01
Hazardous weather outlook, Dec 18, 2:55 PM EST, 4 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 255 PM EST Sat Dec 18 2021 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-192000- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 255 PM EST Sat Dec 18 2021 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Isolated to scattered thunderstorms are possible this afternoon into tonight ahead of an approaching cold front. A few strong storms could occur with gusty winds and any training of heavy rainfall could have an isolated flash flooding threat. .DAYS TWO THROUGH SEVEN...Sunday through Friday... Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Dec 18, 5:06 PM EST, 2 hours 18 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
506 PM EST Sat Dec 18 2021
GAZ102-182230-
Stewart GA-
506 PM EST Sat Dec 18 2021
...A strong thunderstorm will impact portions of Stewart County
through 530 PM EST...
At 506 PM EST, a strong thunderstorm was over Sanford, or 10 miles
southwest of Lumpkin, moving northeast at 35 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Lumpkin, Richland, Troutman, Charles, Sanford, Westville, Brooklyn,
Louvale and Providence Canyon State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3192 8480 3193 8480 3192 8481 3192 8491
3195 8496 3198 8496 3198 8502 3197 8504
3199 8504 3199 8507 3202 8505 3203 8506
3222 8491 3222 8466 3194 8466 3192 8474
TIME...MOT...LOC 2206Z 228DEG 29KT 3199 8495
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Dec 18, 5:31 PM EST, 1 hour 53 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
531 PM EST Sat Dec 18 2021
GAZ052-053-066-067-078-182300-
Harris GA-Coweta GA-Troup GA-Heard GA-Meriwether GA-
531 PM EST Sat Dec 18 2021
...Strong thunderstorms will impact portions of western Meriwether,
Heard, Troup, Coweta and northern Harris Counties through 600 PM
EST...
At 528 PM EST, a line of strong thunderstorms was along a line
extending from Powers Crossroads to near West Point, and moving east
at 55 mph.
HAZARD...40 mph wind and heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Newnan, LaGrange, Hamilton, Franklin, Greenville, Tyrone, West Point,
Hogansville, Grantville, Pine Mountain, Luthersville, Centralhatchee,
Moreland, Sharpsburg, Turin, Lone Oak, East Newnan, Corinth, F.d.
Roosevelt State Park and Mountville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3340 8516 3345 8462 3273 8473 3275 8514
3276 8514 3278 8512 3281 8517 3283 8517
3285 8515 3286 8519 3303 8522
TIME...MOT...LOC 2228Z 262DEG 48KT 3331 8498 3287 8512
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Dec 18, 5:38 PM EST, 1 hour 46 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
538 PM EST Sat Dec 18 2021
GAZ090-091-102-103-182315-
Chattahoochee GA-Stewart GA-Marion GA-Webster GA-
538 PM EST Sat Dec 18 2021
...A strong thunderstorm will impact portions of southern Marion,
southeastern Chattahoochee, Stewart and Webster Counties through 615
PM EST...
At 537 PM EST, a strong thunderstorm was over Westville, or over
Lumpkin, moving northeast at 45 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Lumpkin, Preston, Cusseta, Richland, Weston, Seminole, Charles,
Kimbrough, Westville, Jamestown/south Fort Benning, Brooklyn,
Renfroe, Draneville, Manta, Troutman, Omaha, Sanford, Church Hill,
Louvale and Providence Canyon State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3193 8468 3192 8469 3193 8480 3192 8491
3195 8496 3198 8496 3198 8501 3197 8504
3199 8504 3199 8507 3202 8505 3206 8506
3209 8504 3211 8506 3222 8494 3222 8492
3234 8482 3221 8443 3219 8442 3192 8461
TIME...MOT...LOC 2237Z 221DEG 39KT 3203 8480
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Dec 18, 6:34 PM EST, 50 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
634 PM EST Sat Dec 18 2021
GAZ069>071-079>081-190000-
Lamar GA-Monroe GA-Taylor GA-Upson GA-Crawford GA-Talbot GA-
634 PM EST Sat Dec 18 2021
...Strong thunderstorms will impact portions of southern Monroe,
eastern Upson, Crawford, southeastern Talbot, Taylor and southern
Lamar Counties through 700 PM EST...
At 634 PM EST, a line of strong thunderstorms was along a line
extending from near Salem to near Howard, and moving northeast at 30
mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Thomaston, Butler, Roberta, Reynolds, Yatesville, Culloden, The Rock,
Lincoln Park, Russellville, Howard, Logtown, Salem, Prattsburg,
Horns, Wesley Church, Fickling Mill, Charing, Redbone Crossroads,
Brent and Musella.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3248 8441 3248 8442 3250 8443 3252 8443
3254 8445 3257 8445 3300 8427 3299 8379
3287 8386 3285 8389 3282 8389 3253 8405
3245 8441
TIME...MOT...LOC 2334Z 214DEG 28KT 3277 8413 3256 8443
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Dec 18, 7:24 PM EST, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
724 PM EST Sat Dec 18 2021
GAZ059-060-071>073-082-190100-
Putnam GA-Monroe GA-Baldwin GA-Bibb GA-Jones GA-Jasper GA-
724 PM EST Sat Dec 18 2021
...A strong thunderstorm will impact portions of northern Baldwin,
northern Bibb, southwestern Putnam, southeastern Monroe, Jones and
southeastern Jasper Counties through 800 PM EST...
At 723 PM EST, a strong thunderstorm was near Dames Ferry, or 7 miles
west of Gray, moving northeast at 45 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Macon, Milledgeville, Gray, Payne, Payne City, Midway-Hardwick,
Meriwether, Postell, Bradley, Wayside, Allenwood, Resseaus
Crossroads, Round Oak, Plant Harlee Branch, Wesleyan, Arkwright,
Browns Crossing, Juliette, Ethridge and James.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3313 8312 3278 8373 3298 8392 3339 8360
3321 8326 3320 8327 3319 8327 3319 8326
3318 8321
TIME...MOT...LOC 0023Z 227DEG 39KT 3300 8366
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 18, 9:04 PM EST | Special Weather Statement | FFC | Bleckley, Wilkinson | 26 min |
| Dec 19, 3:18 AM EST | Special Weather Statement | FFC | Montgomery, Telfair, Wheeler | 42 min |
| Dec 19, 3:56 AM EST | Special Weather Statement | FFC | Montgomery, Toombs | 49 min |
| Dec 19, 5:13 AM EST | River Flood Warning | FFC | Jones | 4 hr |
Nearby
Special Weather Statements in Georgia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.